Carol, I can understand your concern. With you being prone to getting pneumonia you sure don't want to build up a tolerance to anti-b's. My son has been on long term antibiotics since last summer. He had really high levels of strep in his body which was making his arthritis symptoms worse and he was getting repeated strep infections that we weren't even aware of. He's on a fairly harmless dose of penecillin and we were assured by several docs that this shouldn't hurt him in any way. There are times he's gotten some infections and then he switches to a stronger anti-b and it works fine - then he goes back to the penicillin. He'll stay on it through the school year and then go off of it.
Your situation is different though because you are on so many other meds too - the only other med my son is on is Celebrex. I have also read that long term anti-b's can cause some stomach problem - it has something to do with it destroying the good bacteria in your stomach or digestive tract. I've read that eating yogurt with active cultures helps restore the good bacteria.
I'm guessing your doc doesn't want to risk you getting pneumonia again and wants to keep you out of the hospital. Keep asking your doc about
this, especially since you have so many concerns and hopefully your doc can reassure you.
Love and hugs
Diagnosis: UCTD (lupus) 2006; Raynauds 2006; Sjogren's 2006; lupus symptoms began 2003; CFS 1991; Mono 1985
Meds: Plaquenil 400mg; Prednisone 5-10mg; Tramadol 100mg 3-4x daily; Doxepin 25-50mg; Prevacid; Steriod Cream and Mouth Rinse for tongue and mouth ulcers; Hydrocodone 5/500 prn for severe pain; Artificial tears
Clickable: LUPUS INFORMATION & LUPUS RESOURCES.
Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/
Co-Moderator: Lupus and CFS Forums